MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 11MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 11MM; BIT, SURGICAL
Model Number 72204048
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the end of the retrograde drill was broken.It is unknown when the event happened relative to surgery.A backup device was available to complete the procedure.There was no surgical delay, and no further complications were reported.
 
Event or Problem Description
It was reported that the end of the retrograde drill was broken.It is unknown when the event happened relative to the knee ligamentoplasty procedure.A backup device was available to complete the procedure.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
Additional information in a2, a3 and a4.B5 was updated.H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned device found that it is not in its original packaging.The retrograde bit is fractured at the distal end across from the actuator wire connection.The actuator wire is connected to the grey slider and the actuator wire is connected to the fractured retrograde drill.There is debris on the device.A functional assessment of the device found the retrograde bit is unable to deploy correctly due to the fracture at the distal end across from the actuator wire connection.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
RETROGRADE DRL 11MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14911685
Report Number1219602-2022-00945
Device Sequence Number2031638
Product Code GFG
UDI-Device Identifier00885554037777
UDI-Public00885554037777
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model Number72204048
Device Catalogue Number72204048
Device Lot Number4937127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/04/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight73 KG